MDJunction - People Helping People
 
Ask a Question
06/17/2011 06:50 PM

Coming off Adderall- withdrawals when weaning off?

soimbp
Posts: 14
Member

I've been on Adderall for about a year and am beginning to wean myself off. I've been reading a lot about the withdrawal symptoms, but haven't been able to find many first hand accounts of the withdrawals experienced when stepping down or weaning off the medication. Any recommendations or personal experiences would be greatly appreciated.
Reply

06/20/2011 04:43 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member

Hi, SoImBP! Welcome!

I haven't been on Adderall, but I was taken rather abruptly off Vyvanse recently, and I didn't seem to suffer much in the way of side effects, except that my ADD symptoms came back with a vengeance - and the new med (methylphenidate) didn't help at all! The new pdoc should have stepped me down gradually. I suspect he may have cut me off "cold turkey" deliberately, so it would seem like I was addicted. (I wasn't. You don't take something at the same dose for two years, not wanting an increase, if you are addicted.)

Has anyone else had the experience that your pdoc thought you were one of the many speed addicts out there who lie about having ADD to get the drugs? I'm afraid that might be what this one thinks - input?

Sorry, So, back to you! If you have a good pdoc, that you trust, they'll be able to take you off slowly and safely enough that you shouldn't have too much trouble...let us know how it goes!


06/21/2011 04:53 PM
notarealname
Posts: 9
Member

i went to pdoc that said my old pdoc's recommended dose was SUPER high. (20mg xr twice daily)He lied and said the pharmacy would never fill it. which is stupid because obviously they did for a year. So what i'm saying is...dump him. If you were doing better and were healthy on your old dose then find a new doctor and explain to him the whole situation.

Also, it's amphetamine. you don't take that for a year and a half and expect your body to NOT get addicted. you may not have been but physically i don't see how you cant be. i experienced withdrawals when i stopped for a while. and i felt foggy and drunk all the time but it gets better. not the same but better.


06/22/2011 01:51 AM
soimbp
Posts: 14
Member

notarealtime-

What do you mean when you said "not the same but better?"

How are you different and how long have you been off the med? If you're not off the med, how much did you reduce it, what were you like before and what are you like now?

Sorry if the questions are excessive. I'm a bit scared of what this process may do to my business...

jenigood1-

I haven't been going to a pdoc for my meds, which has turned out to have been a major oversight on my part. My PCP is the doc who has been prescribing me meds. I now believe her to be somewhat incompetent. She told me I would have no withdrawal when discontinuing an Adderall 20mg ER & 5mg IR simultaneously. I had never before reduced the med and had stepped up 3 times over the previous 10 months since starting the med. I haven't read many accounts of people quitting cold turkey and being just fine and have read none who were able to do so after 2 yrs. Though I could be wrong, I don't remember anyone having been on a steady dose above 10mg ER, or having increased their dosage over time, who did not have withdrawals of some sort after 6+ months of daily use. Those who seem to have come off cold turkey without a withdrawal weren't taking the med daily, or would at least take the weekends off.

I personally haven't had a doc accuse me of being an addict, though they certainly have asked. My guess is that your doc felt the other med would satisfy your bodies need for the amphetamine and allow you to avoid the withdrawals.


06/27/2011 12:39 PM
jenny1978
jenny1978  
Posts: 2599
VIP Member

My pdoc use to have me on 120mg of immediate release Adderall a day. I told him that I felt it was too much now. I had been on it a while. Anyway, I ended up swapping to 90mg a day of Dexedrine ER and now have gotten myself down to 60mg a day. I didn't feel bad at all lowering my dose, but I have came off it before cold turkey(years and years ago) and I was so sleepy that I couldn't stay awake. I hurt all over and just felt weak. Main complaint was that I had a hard time staying awake.

06/27/2011 01:23 PM
notarealname
Posts: 9
Member

hi! sorry for the late response. i was only off for about a week because of a physical issue. i started feeling myself after a few days but the really good focus was not there. but..it was only a week. and my head got progressively clearer, although never as razor sharp.

Hopefully the physical symptoms go away quickly. And if your focus doesn't come back, you will rearrange the world around you just like you always did. i'm a business owner too. i'm guessing your decision to own a business came somewhat from your adhd. It's a terrible thing to deal with but it has it's silver linings.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved